Q:

What are the symptoms of oxycodone withdrawal?

A:

Quick Answer

Withdrawal from opiates, including oxycodone or Oxycontin, typically occurs in stages and involves body aches, anxiety, insomnia, excessive sweating and tearing of the eyes in the first 24 hours, states Healthline. Later symptoms, which typically begin after the first day, include abdominal cramping, diarrhea, nausea and vomiting, rapid heart rate, and high blood pressure.

Continue Reading

Full Answer

Despite unpleasant withdrawal symptoms, most individuals experience relief from withdrawal at 72 hours to one week, according to Healthline. However, how long withdrawal lasts is dependent on how long a person is addicted to a substance, how severe the addiction is and the health of the person in recovery. Babies born to mothers who abuse opiates can also experience withdrawal symptoms and have problems such as digestive issues, seizures, vomiting, poor feeding and dehydration.

Many different types of treatment are available for opiate or oxycodone withdrawal, states Healthline. For instance, mild withdrawal is treated with Tylenol or ibuprofen, plenty of fluids, and medications to help with vomiting and diarrhea. More severe withdrawal can indicate a need for hospitalization and the use of medications such as clonidine, Suboxone or buprenorphine to decrease or control withdrawal symptoms. These types of medications help reduce the effects of opiate withdrawal from 50 to 75 percent. Rapid detox is rarely done for this type of addiction, as the risks of anesthesia outweigh the benefits.

Learn more about Health

Related Questions

Explore